Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mouth Diseases

Mouth Fungus

10/03/2011

Question:

I completed my 7 month TB treatment 5 days ago, and I`m going back to Saudi Arabi. But from last 7 months during my treatment period, I feel oral fungus in my middle lips. My question is, is this serious issue or something else?

Answer:

I would presume that your treatment regime included a poly pharmacy cocktail of at least Isoniazid and Rifampin (and other anti-microbial agents).

I could not find any current resources that describe concomitant candida infections associated with this therapy, but it may be possible. There are a few reports that discuss TB and fungal complications (Cryptococcus sp.) in immune-compromised individuals (HIV/AIDS).

I still am at a quandary of your ability to “feel the fungus on your middle lips”. If you are concerned about a fungal infection secondary to antimicrobial usage I would strongly suggest that you have the site evaluated and fungal carriage cultures and a KOH float performed to evaluate the possibility of a fungal infection.

For more information:

Go to the Mouth Diseases health topic, where you can:

Response by:

Richard J Jurevic, DDS, PhD Richard J Jurevic, DDS, PhD
Formerly, Assistant Professor of Biological Sciences
School of Dental Medicine
Case Western Reserve University